Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Convergence analysis of a class of massively parallel direction splitting algorithms for the Navier-Stokes equations in simple domains
HTML articles powered by AMS MathViewer

by Jean-Luc Guermond, Peter D. Minev and Abner J. Salgado PDF
Math. Comp. 81 (2012), 1951-1977 Request permission


We provide a convergence analysis for a new fractional time-stepping technique for the incompressible Navier-Stokes equations based on direction splitting. This new technique is of linear complexity, unconditionally stable and convergent, and suitable for massive parallelization.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2010): 65N12, 65N15, 35Q30
  • Retrieve articles in all journals with MSC (2010): 65N12, 65N15, 35Q30
Additional Information
  • Jean-Luc Guermond
  • Affiliation: Department of Mathematics, Texas A&M University, 3368 TAMU, College Station, Texas 77843-3368. On leave from CNRS, France
  • Email:
  • Peter D. Minev
  • Affiliation: Department of Mathematical and Statistical Sciences, University of Alberta, Edmonton, Alberta Canada T6G 2G1
  • Email:
  • Abner J. Salgado
  • Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
  • Email:
  • Received by editor(s): January 16, 2011
  • Received by editor(s) in revised form: June 16, 2011
  • Published electronically: April 13, 2012
  • Additional Notes: This material is based upon work supported by the National Science Foundation grants DMS-0713829, by the Air Force Office of Scientific Research, USAF, under grant/contract number FA9550-09-1-0424, and a Discovery grant of the National Science and Engineering Research Council of Canada. This publication is also partially based on work supported by Award No. KUS-C1-016-04, made by King Abdullah University of Science and Technology (KAUST)
    The work of P. Minev was also supported by fellowships from the Institute of Applied Mathematics and Computational Science and the Institute of Scientific Computing at Texas A&M University
    The work of A.J. Salgado was also been supported by NSF grants CBET-0754983 and DMS-0807811.
  • © Copyright 2012 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Math. Comp. 81 (2012), 1951-1977
  • MSC (2010): Primary 65N12, 65N15, 35Q30
  • DOI:
  • MathSciNet review: 2945144